Texas, 2008Hail in Texas, March 10, 2008
March 10, 2008 · NWS HGX · 3 events in 2 counties and zones
An upper level disturbance passing over southeast Texas produced severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance passing over southeast Texas produced severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 10, 9:36 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 10, 9:36 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1036 AM CDT MON MAR 10 2008
.UPDATE...
COLD POOL FROM LAST NIGHTS CONVECTION CONTINUES TO PUSH SOUTH
ACROSS SE TX AND DRIVE NEW THUNDERSTORM ACTIVITY FROM LIVINGSTON
TO LA GRANGE. THIS ACTIVITY SHOULD REACH THE HOUSTON METRO AREA
BY NOON AND REACH THE COAST LATER IN THE AFTERNOON. WATER VAPOR
IMAGERY STILL SHOWS A JET STREAK COMING INTO S CENTRAL TX WITH
STRONGER CELLS ALONG THE OUT FLOW SW OF SAN ANTONIO. SUSPECT THAT
THIS WILL HELP ENHANCE CONVECTION ALONG THE COAST LATER THIS
AFTERNOON. HEAVY RAINFALL DOES NOT LOOK TO BE AS MUCH OF A THREAT
GIVEN THE LACK OF INSTABILITY AND PWAT NEAR 1-1.2 INCHES. STILL A
FEW ISOLATED STRONGER CELLS MAY BE CAPABLE OF 1-2 INCH RAINRATES.
MAIN UPDATES TO THE FORECAST WERE TO INCREASE POPS TO 100 ACROSS
THE AREA AS IT LOOKS LIKE MOST EVERYONE IN SE TX WILL SEE RAIN
THROUGH THIS AFTERNOON. THIS WHOLE SYSTEM MAY CLEAR OUT SOONER
THAN PREVIOUSLY THOUGH BUT WILL STILL CARRY HIGHER POPS THROUGH
MIDNIGHT. UPDATED FORECAST SHOULD BE OUT.
39
&&
.PREV DISCUSSION... /ISSUED 342 AM CDT MON MAR 10 2008/
DISCUSSION...
BROAD MID/UPPER TROF MAKING SLOW EWD PROGRESS ACROSS WRN HALF OF
TX EARLY THIS MORNING. ASSOCIATED WEAK COLD FRONT AND SHRA/TSTMS
ALSO MAKING STEADY SWD PROGRESS THRU N TX AND SHOULD BE NEARING
NRN PARTS OF THE CWA IN THE NEXT 2-3 HOURS. EXPECT INCREASING
PRECIP COVERAGE THRU THE DAY AS APPROACHING TROF WILL AID LARGE
SCALE LIFT. BIG QUESTION IS HOW PROGRESSIVE THIS FRONTAL BOUNDARY
WILL BE WHICH WILL IN TURN AFFECT RAINFALL TOTALS. SUSPECT IT WILL
SLOW DOWN A BIT LATER THIS MORNING AS THE COLD POOL ASSOCIATED
WITH THE CONVECTIVE COMPLEX IN N TX MODERATES. EXPECT THE HEAVIEST
RAINFALL TOTALS TO OCCUR GENERALLY ALONG & SOUTH OF THE HWY 59
CORRIDOR LATER THIS AFTERNOON AND EVENING. STORM MOTIONS FCST TO
DIMINISH TO 8-11KT DURING THE AFTN/EVNG HOURS SO WILL NEED TO
MONITOR FOR SOME LOCALLY HEAVY RAIN GIVEN A SFC FOCUS AND THE
POSSIBILITY OF SOME TRAINING. WILL COVER THIS IN THE MORNING HWO.
PRECIP SHOULD COME TO AN END LATER TONIGHT AS THE FRONT MOVES OFF
THE COAST BUT CLOUDINESS MAY LINGER INTO TUE AFTN ACROSS SE HALF
OF THE CWA. ANOTHER SHORTWAVE FCST TO MOVE ACROSS TUE NIGHT BUT
MOISTURE WILL BE LACKING FOR PRECIP.
ONSHORE WINDS RESUME WED AS HIGH PRES MOVES OFF TO THE EAST AND
PRESSURES FALL ACROSS THE TX PANHANDLE. A DRYLINE/FRONT STILL
FCST TO BE IN THE VICINITY THUR-THUR NIGHT. QUESTIONABLE AS TO IF
IT WILL MAKE IT INTO SE TX OR NOT GIVEN FAIRLY RAPID PRESSURE FALLS
ACROSS THE ROCKIES AS THE NEXT SYSTEM GETS ORGANIZED. STRONG CAPPING
AHEAD OF THE BOUNDARY SHOULD LIMIT PRECIP CHANCES ONE WAY OR THE
OTHER. NEXT FRONT PENCILED IN FOR SAT. AFFECTS OF THIS DRY FRONT
WILL BE SHORT LIVED AS STRONG ONSHORE FLOW RESUMES SUNDAY AHEAD OF
WHAT CURRENTLY LOOKS LIKE AN IMPRESSIVE SPRING TIME STORM SYSTEM
MOVING IN FROM THE WEST. 47
AVIATION...
VFR CONDITIONS HOLDING FOR THE TIME BEING BUT WE SHOULD SEE CHANGES
SHORTLY AS THE PCPN TO THE N/NW EDGES CLOSER ALONG WITH THE S/WV TO
THE WEST. CURRENT PCPN TRENDS DO SEEM TO JIVE WITH GOING TAF TRENDS
(WITH JUST MAYBE A FEW TWEAKS TO TIMING) SO WILL LIKELY KEEP THINGS
CLOSE TO WHAT IS ALREADY OUT THERE. THEN BACK TO VFR OVERNIGHT. 41
MARINE...
BASED ON BUOY READINGS THIS MORNING...WILL BE EXTENDING THE SCA FOR
THE OFFSHORE WATERS THROUGH THE NEXT UPDATE. AND SO WHILE THE WINDS
SEEM TO BE A TAD SLOWER IN FALLING...STILL EXPECTING THEM TO BY THE
AFTN NONETHELESS AS THE FRONT MOVES DOWN. THIS BREAK SHOULD BE REL-
ATIVELY SHORT AS OFFSHORE WINDS PICK UP IN THE WAKE OF THE FRONT BY
TONIGHT. AT THE VERY LEAST AN SCEC WILL BE REQUIRED OVERNIGHT...AND
POSSIBLY INTO THE VERY EARLY PART OF TUE. THE OFFSHORE FLOW TO THEN
MODERATE SOME TUE NIGHT AS THE HIGH MOVES DOWN. A RETURN OF ONSHORE
WINDS IS FCST BY LATE WED WHICH WILL THEN PERSIST THROUGH WEEKS END.
PREVIOUS RUNS HAD INDICATED ANOTHER FRONT ON/ABOUT THUR...BUT THESE
LATEST NOT SO MUCH. SO FOR WHAT ITS WORTH...BOTH THE EXTENDED ECMWF
AND GFS RUNS NOW HAVE THE NEXT FRONT ON SAT. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 60 49 67 46 75 / 100 50 10 10 0
HOUSTON (IAH) 67 52 67 48 74 / 100 80 10 10 0
GALVESTON (GLS) 70 56 65 55 70 / 100 80 20 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...39Hazardous weather outlook, Mar 10, 3:03 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
403 AM CDT MON MAR 10 2008
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-111200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
403 AM CDT MON MAR 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE
THROUGH THE DAY AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVES
INTO THE REGION. SINCE STORM MOTIONS ARE FORECAST TO DECREASE A BIT
IN THE AFTERNOON...AND PRECIPITATION TRAINING IS POSSIBLE...ISOLATED
HEAVY RAINFALL TOTALS ARE POSSIBLE. CURRENTLY THE MORE FAVORABLE
LOCATION FOR THIS TO OCCUR APPEARS TO BE ALONG AND SOUTH OF A
LIVINGSTON TO CONROE TO COLUMBUS LINE. RAINFALL TOTALS WILL
AVERAGE AROUND 1 INCH WITH LOCALIZED 3 INCH AMOUNTS POSSIBLE.
RAINFALL SHOULD TAPER OFF LATER THIS EVENING AS THE FRONT PUSHES
INTO THE GULF.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Funnel Cloud, Harris
- When
- March 10, 11:18 AM CST to 11:24 AM CST
- Where
- Harris County, 10 mi E of (Hou)hobby Arpt
- Reported by
- Official NWS Observations
- Coordinates
- 29.650, -95.114
A Hobby Airport tower observer spotted the funnel cloud that lasted six minutes.
Funnel Cloud, Galveston
- When
- March 10, 12:30 PM CST
- Where
- Galveston County, Texas City
- Reported by
- Law Enforcement
- Coordinates
- 29.400, -94.900
A funnel cloud was sighted in Texas City.
Hail, Galveston
- When
- March 10, 12:32 PM CST
- Where
- Galveston County, Santa Fe
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.370, -95.080
Nickel size hail was reported in the town of Santa Fe.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, March 10, 2008$132,000 · EF0 · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 10, 200854 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 10, 20084 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 10, 20083 events
- Wildfire in Texas, March 10, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90817, 90819, 90818.